Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Hypertension
Question: Face gets hot for no reason!
|Tonigrl - Thu Jan 22, 2009 12:34 am|
Hello, for a while now, I have been having episodes of my face and ears getting hot. I don't have to be doing anything for this to happen, I could just be watching Tv, and my face gets really hot. The rest of my body is normal temp. It's just my face. Does anyone have any idea what could be causing this?
|John Kenyon, CNA - Tue Feb 03, 2009 2:18 am|
Hi there -
Some people, statistically more women than men, have a problem with facial (and sometimes upper chest) flushing for no apparent reason. The autonomic nervous system is the culprit in this, as it acts inappropriately for unknown reasons. The good news (for you, anyway) is that some people have a lot more funny business happen because of this same malfunction, if that's any comfort. Spontaneous flushing is difficult to control, and it makes some people uncomfortable in social situations, but it has no other medical significance.
Hope this is helpful. Good luck to you.
|Endure - Sun Mar 08, 2009 4:15 am|
This is actually my field of expertise.......I am a male who developed Autonomic Dysfunction 9 years ago following a drug overdose, since that day due to rare neurological damage Ive been constantly overheating particularly on my face where its the worst......
Now I'm not syaing you have the same thing as I do but I do bow what it feels like to be overheated, flushed, feverish with a hot face, it is a very annoying, unsettling and uncomfortable symptom, feeling hot makes one very irratable as I can tell you from first hand experience.....
Out of curiosity how long have you had this for ? Is it maybe associated with a recent illness or fever, does your face actully look red or flushed when you overheat and when you take your temperature does it show an increase ? ......
I can't say why you have one of the same symtoms I've been living with everyday for so many years but I can tell you a wonderous remedy that I use.....I have put together a small plastic bottle with a pump spray nozzle filled with water which I always carry with me everywhere and whenever I get hot I give my face a nice spray and I can tell you there is nothing as refereshing and amazing as the cooling relief you get when your feeling hot in the face.
|crazyguy? - Tue Apr 07, 2009 5:57 pm|
hey guys, i have this same problem. i cant explain why but sometimes my face becomes hot and red, even my upper chest and shoulder areas turn red. for no reason at all it happens.
i could be talking with someone, or just in public somewhere not even nervous and it begins to happen. it really messes with me and makes me nervous and scared people are watching me turn red....i also know it messes with my blood pressure alot. im only 19 but my BP is always high when i get tested, and i know it will be because i start panicking that im turning red and it will be high. i dunno how to control this.
ive had tests done when i joined the military and they thought i had a small heart murmur but they found out i didnt after more tests. i really feel that turning red and having this uncontrollable BP really holds me back in life, i cant control it and i hate being paranoid of turning red.
if im going somewhere where i know i will get my BP tested, i really freak out. i don't smoke or anything. i can be serious at times but i know this isnt stress related...anyone have diagnosis? or helpful ideas?
|Tonigrl - Wed Jan 27, 2010 10:18 am|
I have had this problem for years now. It's horrible. I've been to the doctor but none seem to take it very seriously. It makes me miserable. I don't know what to do about it. It does come about for no reason. I can be very relaxed and for no reason it just flares up. I take my temp and it's normal. I thought it might be blood pressure related, but one doctor said that wouldn't be one of the side effects.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.